Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Took z-pack for tooth infection. Swelling around the tooth. Not able to open the mouth. What is happening?

I have a tooth infection and took a z-pack for 3 days, it helped the tooth pain but the day I stopped taking it the swelling i had around the tooth and under my jaw line seemed to get hard and a bit bigger. Its been like this for 2 days now and I cant open my jaw all the way. Not quite sure whats going on and I am a little scared about it.
Asked On : Thu, 23 Aug 2012
Answers:  4 Views:  2773
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dentist 's  Response
hi ash27532,
i think you got a periapical infection(infection below the tooth root) and due to pus collection you got the swelling and due to the swelling you are unable to open the mouth.consult a dental surgeon as early as possible.he/she will prescribe you some medication for anaerobic infection,muscle relaxant with pain killer,and antiinflamatory to reduce your swelling.take care
bye dr.rahul banerjee
Answered: Thu, 23 Aug 2012
I find this answer helpful

1 Doctor agrees with this answer

Dentist Dr. Bibhu Dutt Nanda's  Response
hello and welcome to HCM forum,
according to the dental history presented by you it seems that you have had a severe tooth infection, swelling is due to pus accumulation which also spreads to the surrounding tissues.
i advise you to visit your dentist as, antibiotics alone will not help, abscess needs to be drained in order to resolve the swelling and infection, therefor kindly visit your dentist soon.
i recommend antibacterial (betadine) mouth rinses(twice/day),
avoid hot foods for a while,
avoid hot compresses over the area.
As the infection has become chronic therefore, swelling has become firm. do not worry, visit your dentist soon.
i hope i answered you query,
i wish you good health,
take care.
Answered: Thu, 30 Aug 2012
I find this answer helpful
Dentist Dr. Bindiya Bhaskar's  Response
HELLO and welcome to health care magic,
the infection of your tooth has effected pulp.there is a chance a of periapical lesion and abscess.the abscess and pus within it becomes harder since you had taken z-pack.this will cause antibioma.
visit your dentist and get an x-ray of the tooth.according to that we can decide whether root canal treatment/curettage/pus drainage is required.
please do not take medicines without medical supervision.take care.
Answered: Fri, 24 Aug 2012
I find this answer helpful
General & Family Physician Dr. Chandra Shekhar Sharma's  Response

Welcome to HCM,

It seems that, you are suffering with tooth infection, but haven't taken antibiotic course for sufficient time, thus, so far you were taking antibiotic , it was controlling infection and when you stopped antibiotic, it started flourishing again.

An X-ray of the tooth is required to evaluate disease progress.

A course of proper antibiotic and anti-inflammatory will be required.

Please consult a Dentist in person for checkup.

Thanks for your trust in Healthcaremagic and posting your query.

Hope you found my response to your query informative and helpful.

With good wishes,

Dr.Chandra Shekhar Sharma

Answered: Thu, 23 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor